Alert archive / California / Wind Advisories in 2012
Wind Advisory 66, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 8, 2012, 3:35 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2012, 3:35 PM PDT (22:35 UTC)
- Expired
- Oct 9, 2012, 3:53 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
326 WWUS76 KLOX 082235 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 335 PM PDT MON OCT 8 2012 CAZ039-052-090645- /O.NEW.KLOX.WI.Y.0066.121008T2235Z-121009T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 335 PM PDT MON OCT 8 2012 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 4 AM PDT TUESDAY. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP LATE THIS AFTERNOON AND TURN TO A MORE NORTH TO NORTHEAST DIRECTION AFTER MIDNIGHT. WINDS WILL DIMINISH EARLY TUESDAY MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADWAYS AFFECTED INCLUDE HIGHWAY 101 ALONG THE SOUTH COAST AND THROUGH GAVIOTA PASS...AND HIGHWAY 154 THROUGH AND BELOW SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
2 follow-up statements
670 WWUS76 KLOX 090311 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 811 PM PDT MON OCT 8 2012 CAZ039-052-091100- /O.CON.KLOX.WI.Y.0066.000000T0000Z-121009T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 811 PM PDT MON OCT 8 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL TURN NORTH TO NORTHEAST AFTER MIDNIGHT. WINDS WILL DIMINISH EARLY TUESDAY MORNING. * OBSERVATIONS...GUSTY SUNDOWNER WINDS HAVE DEVELOPED AS FORECAST ACROSS SOUTHERN SANTA BARBARA COUNTY. WIND GUSTS BETWEEN 40 AND 45 MPH ARE OCCURRING THROUGH AND BELOW THE PASSES AND CANYONS NEAR GAVIOTA...AND EAST TO LAS FLORES CANYON. WITH SURFACE GRADIENTS STILL TIGHTENING...WINDS SHOULD BECOME MORE WIDESPREAD AS THE EVENING PROGRESSES. SUNDOWNER WINDS COULD SURFACE ACROSS THE WEST MESA OF SANTA BARBARA LATER TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADWAYS AFFECTED INCLUDE HIGHWAY 101 ALONG THE SOUTH COAST AND THROUGH GAVIOTA PASS...AND HIGHWAY 154 THROUGH AND BELOW SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
387 WWUS76 KLOX 091053 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 353 AM PDT TUE OCT 9 2012 CAZ039-052-091200- /O.CAN.KLOX.WI.Y.0066.000000T0000Z-121009T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 353 AM PDT TUE OCT 9 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS IN MOST AREAS...SO THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...LOCAL NORTH WIND GUSTS TO 35 MPH WILL CONTINUE THROUGH AND BELOW FAVORED PASSES AND CANYONS OF THE SANTA YNEZ RANGE EARLY THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 8, 2:30 PM PDT, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 8, 2:30 PM PDT, 1 hour 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PDT MON OCT 8 2012 .SYNOPSIS... AN UPPER LEVEL LOW WILL BRING COOLER THAN NORMAL WEATHER FOR THE UPCOMING WEEK. CLOUD COVER WILL INCREASE BY TUESDAY AND SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY MORNING THROUGH THURSDAY NIGHT. MORE SEASONABLE WEATHER IS EXPECTED BY NEXT WEEKEND AS THE LOW PRESSURE SYSTEM MOVES EAST. && .SHORT TERM (TONIGHT-THU)...GUIDANCE INITIALIZED A WEAK DIFFUSED SURFACE BOUNDARY OVER THE EASTERN PACIFIC AND IN THE VICINITY OF THE BROAD AREA OF LOW PRESSURE REASONABLY WELL. AND GUIDANCE WAS CONSISTENT WITH PREVIOUS RUNS. MOISTURE IS EXPECTED TO REMAIN RELATIVELY DISORGANIZE AS THE DIFFUSED SURFACE BOUNDARY AND LOW CENTER MOVES OVER THE AREA. MOISTURE WILL LIKELY CONSOLIDATE NEAR THE CENTER OF THE COOL POOL AND OVER THE HIGHER TERRAIN. OROGRAPHICS WILL LIKELY ENHANCE PRECIPITATION RATES ON THE NORTH AND WEST SIDE OF THE LOW AND SHOWERS MY LINGER THROUGH LATE THURSDAY EVENING. RELATIVELY LIGHT WINDS ARE EXPECTED AHEAD OF THE APPROACHING LOW AND RELATIVELY STEEP LAPSE RATES WILL ENHANCE THE PRECIPITATION RATES AS THE LOW CENTER APPROACHES AND MOVES OVER THE AREA. PRECIPITATION AMOUNTS WILL VARY THOUGH THERE IS A CHANCE RATES CAN EXCEED .25 INCH/HOUR IN THE VICINITY OF THE LOW CENTER AS WELL AS WITHIN THE MODERATE NORTH AND NORTHEAST WINDS FOLLOWING THE EASTWARD MOVING CENTER. THUNDERSTORM ACTIVITY WILL BE GREATEST WEDNESDAY THROUGH THURSDAY AFTERNOON AND BEGIN IN THE NORTH HALF OF AREA WEDNESDAY AFTERNOON AND END IN THE SOUTH HALF OF THE AREA THURSDAY EVENING. GUIDANCE WAS CONSISTENT WITH PREVIOUS RUNS AND SNOW LEVELS WILL LOWER TO AROUND 7000 FEET WEDNESDAY NIGHT THROUGH THURSDAY MORNING AND 1 TO 3 INCH ACCUMULATIONS ARE POSSIBLE OVER THE HIGHEST PEAKS IN THE SAN GABRIEL MOUNTAINS AND POSSIBLY THE NORTH SLOPES IN VENTURA COUNTY ENDING THURSDAY EVENING. .LONG TERM (FRI-MON)...A FRONTAL SYSTEM CURRENTLY NORTH OF THE HAWAIIAN ISLANDS WILL MOVE EAST WHILE WEAKENING AND THE REMNANTS ARE EXPECTED TO MOVE OVER THE OFFSHORE AND COASTAL WATERS FRIDAY NIGHT. A RIDGE OF HIGH PRESSURE WILL THEN BUILD OVER THE AREA THROUGH SUNDAY AND A WARMING TREND IS EXPECTED. A WARMING TREND WILL BEGIN FRIDAY AS THE AIR MODERATES FOLLOWING THE EXITING LOW PRESSURE SYSTEM AND THE WARMING RATE WILL LIKELY INCREASE SATURDAY WITH TEMPERATURES AROUND 5 DEGREES ABOVE NORMAL BY SUNDAY. LITTLE CHANGE IS EXPECTED MONDAY THOUGH THE RIDGE OF HIGH PRESSURE OVER THE AREA WILL WEAKEN AND A FRONTAL SYSTEM WILL DISSIPATE OVER THE NORTHERN CALIFORNIA COAST. && .AVIATION...07/2350Z...MODERATE CONFIDENCE OVERALL IN THE CURRENT TAF PACKAGE DUE TO UNCERTAINTIES WITH THE DEVELOPMENT AND EXTENT OF LOW CLOUDS AND LIFR/IFR/MVFR CONDITIONS AT THE COASTAL AND SOME VALLEY AIRFIELDS LATE TONIGHT INTO MON MORNING. THERE IS A 50 PERCENT CHANCE OF NO LOW CLOUD DEVELOPMENT AT KSBA AND KOXR...A 30 PERCENT CHANCE OF NO LOW CLOUDS AT KSBP AND KSMX...AND A 20-30 PERCENT CHANCE OF NO LOW CLOUDS DEVELOPING AT KLAX...KLGB...KBUR AND KVNY. OTHERWISE...VFR CONDITIONS WILL PREVAIL AT THE AIRFIELDS THRU MON. KLAX...MODERATE CONFIDENCE IN THE CURRENT TAF DUE TO UNCERTAINTIES WITH REGARDS TO LOW CLOUD DEVELOPMENT AND MVFR CONDITIONS LATE TONIGHT INTO MON MORNING. THERE IS A 20-30 PERCENT CHANCE THE LOW CLOUDS MAY NOT DEVELOP. LOW CLOUDS ARE ALSO EXPECTED TO DEVELOP BY 03Z MON EVENING. OTHERWISE...VFR CONDITIONS WILL PREVAIL FOR MOST OF THE TAF PERIOD. KBUR...MODERATE CONFIDENCE IN THE CURRENT TAF DUE TO UNCERTAINTIES WITH REGARDS TO LOW CLOUD DEVELOPMENT AND MVFR CONDITIONS LATE TONIGHT INTO MON MORNING. THERE IS A 20-30 PERCENT CHANCE THE LOW CLOUDS MAY NOT DEVELOP. OTHERWISE...VFR CONDITIONS WILL PREVAIL FOR MOST OF THE TAF PERIOD. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...30 AVIATION...SWEET SYNOPSIS...BARTLING WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 8, 6:00 AM PDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON OCT 8 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-091300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON OCT 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SHOWERS OR THUNDERSTORMS ACROSS THE REGION TUESDAY NIGHT THROUGH THURSDAY NIGHT.
In the hours before
Special weather statement, Oct 8, 2:48 PM PDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 248 PM PDT MON OCT 8 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-091200- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 248 PM PDT MON OCT 8 2012 ...CHANCE OF SHOWERS AND HIGH ELEVATION MOUNTAIN SNOW WEDNESDAY THROUGH THURSDAY... A COLD UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY CENTERED OFF THE COAST OF NORTHERN CALIFORNIA WILL MOVE SOUTHEASTWARD AND BECOME CENTERED OFF THE COAST OF SOUTHERN CALIFORNIA BY MIDWEEK. THIS SYSTEM IS UNSEASONABLY COOL AIR ALOFT AND CHANCE OF SHOWERS AND THUNDERSTORMS AREA EXPECTED OVER THE AREA TUESDAY NIGHT THROUGH THURSDAY NIGHT. THE GREATEST CHANCE OF SHOWERS IS EXPECTED FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. A THREAT OF ISOLATED THUNDERSTORMS IS EXPECTED NORTH OF POINT CONCEPTION BY LATE WEDNESDAY AFTERNOON...AND SOUTH OF POINT CONCEPTION LATE WEDNESDAY NIGHT INTO THURSDAY. MODERATE TO HEAVY SHOWERS ARE LIKELY WITHIN THE ISOLATED THUNDERSTORMS...OTHERWISE LIGHT AND BRIEF SHOWERS ARE EXPECTED. SNOW SHOWERS ARE EXPECTED IN THE HIGHER ELEVATIONS WITH THE SNOW LEVEL LOWERING TO AROUND 7000 FEET WEDNESDAY NIGHT THROUGH THURSDAY MORNING. SNOW WILL ACCUMLATE ABOVE 7000 FEET AND 1 TO 3 INCHES ARE POSSIBLE ON THE PEAKS OF THE SAN GABRIEL MOUNTAINS AND IN THE VICINITY OF MOUNT PINOS ON THURSDAY. THIS WEATHER SYSTEM WILL BRING A COOLING TREND TO THE REGION THIS WEEK...WITH TEMPERATURES FALLING BELOW NORMAL FOR MUCH OF THE AREA. PEOPLE PLANNING TRAVEL INTO THE MOUNTAINS LATER IN THE WEEK SHOULD MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS AS THIS SYSTEM HAS THE POTENTIAL TO BRING COLDER WEATHER AND THE FIRST SNOWFALL OF THE SEASON TO HIGHER MOUNTAIN ELEVATIONS.
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.